Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 300, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 22, 2011, 8:22 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 8:22 PM CDT (01:22 UTC)
- Expired
- Aug 22, 2011, 9:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Burleigh County, ND, Kidder County, ND
The radar
The Bismarck radar (KBIS), 33 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:23 PM CDT | HAIL 0.75 | Lincoln, ND | UP TO PENNY SIZED HAIL WITH HEAVY RAIN...LASTED APPROX. 10 MINS |
| Aug 22, 8:23 PM CDT | HAIL 1 | 1 S Lincoln, ND | DIME TO QUARTER SIZED HAIL...LASTED FOR APPROX. 5 MINUTES... |
| Aug 22, 9:20 PM CDT | HAIL 1 | 4 Se Tuttle, ND | LARGEST SIZED HAIL WAS QUARTERS...HEAVY RAIN... LASTED APPROX 5 MINS... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2669 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS53 KBIS 230122
SVRBIS
NDC015-043-230215-
/O.NEW.KBIS.SV.W.0300.110823T0122Z-110823T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
822 PM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 915 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LINCOLN...OR 7 MILES SOUTHEAST OF
BISMARCK...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MENOKEN...MCKENZIE...MOFFIT...STERLING...DRISCOLL...ARENA...
STEELE...HORSEHEAD LAKE...TUTTLE...ROBINSON...LAKE WILLIAMS AND
PETTIBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4665 10065 4666 10065 4668 10065 4666 10071
4683 10075 4714 10032 4717 9948 4715 9948
4664 10005
TIME...MOT...LOC 0122Z 259DEG 28KT 4675 10063
WIND...HAIL <50MPH 1.00IN
$$
JP MARTIN2 follow-up statements
486
WWUS53 KBIS 230139
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM CDT MON AUG 22 2011
NDC015-043-230215-
/O.CON.KBIS.SV.W.0300.000000T0000Z-110823T0215Z/
BURLEIGH ND-KIDDER ND-
839 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KIDDER AND
SOUTHEASTERN BURLEIGH COUNTIES UNTIL 915 PM CDT...
AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENOKEN...OR 13 MILES EAST OF BISMARCK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MCKENZIE...MOFFIT...STERLING...DRISCOLL...ARENA...STEELE...
HORSEHEAD LAKE...TUTTLE...ROBINSON...LAKE WILLIAMS AND PETTIBONE.
ANOTHER SEVERE THUNDERSTORM WAS 5 MILES NORTHEAST OF WING IN
NORTHEAST BURLEIGH COUNTY AND EXTENDED INTO NORTHERN KIDDER COUNTY.
MOVEMENT WAS EAST AT 30 MPH. SEVERE THUNDERSTORM WARNINGS ARE ALSO
IN EFFECT UNTIL 915 PM CDT FOR NORTHEAST BURLEIGH COUNTY AND
NORTHERN KIDDER COUNTY...ALONG WITH SOUTHWEST WELLS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4665 10052 4694 10060 4714 10032 4717 9948
4715 9948 4664 10005
TIME...MOT...LOC 0136Z 259DEG 28KT 4677 10047
WIND...HAIL 60MPH 1.00IN
$$
JP MARTIN805
WWUS53 KBIS 230208
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT MON AUG 22 2011
NDC015-043-230215-
/O.CON.KBIS.SV.W.0300.000000T0000Z-110823T0215Z/
BURLEIGH ND-KIDDER ND-
908 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KIDDER AND
EAST CENTRAL BURLEIGH COUNTIES UNTIL 915 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DRISCOLL...OR 30 MILES EAST OF BISMARCK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ARENA...STEELE...HORSEHEAD LAKE...TUTTLE...ROBINSON...LAKE WILLIAMS
AND PETTIBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4678 9990 4704 10024 4714 10032 4717 9948
4715 9948
TIME...MOT...LOC 0208Z 259DEG 28KT 4682 10011
WIND...HAIL 60MPH 1.00IN
$$
JP MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:07 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 22, 7:07 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 707 PM CDT MON AUG 22 2011 .UPDATE... UPDATE SKY...TEMPERATURE AND HUMIDITY GRIDS. && .DISCUSSION... ATMOSPHERE FROM WHAT CAN BE SEEN SO FAR ON 00Z UPPER AIR SOUNDING IS REMAINS SLIGHTLY CAPPED...AND THIS SEEMS BORN OUT BY INCIPIENT CONVECTION FIRING THEN WEAKENING. SHEAR IS MARGINAL AS WELL BUT WILL KEEP SLIGHT CHANCE THUNDERSTORMS IN FORECAST THOUGH VERY LITTLE CLOUD TO GROUND LIGHTNING SO FAR. && .AVIATION... WITH CONVECTION FIRING ALONG DRY LINE EXTENDING FROM NORTH CENTRAL TO SOUTHWEST NORTH DAKOTA MOVED UP VICINITY THUNDERSTORMS OVER SOUTH CENTRAL AERODROME SITES AS WELL INCREASING WINDS SOME OVER THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Aug 22, 3:30 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON AUG 22 2011 NDZ001-002-009-010-017-018-031>033-040-041-043-044-232030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 330 PM CDT MON AUG 22 2011 /230 PM MDT MON AUG 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA LATE THIS AFTERNOON THROUGH EARLY TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. IF A SEVERE THUNDERSTORM DEVELOPS...THEN LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST AND SOUTH CENTRAL SATURDAY...THEN ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-232030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 330 PM CDT MON AUG 22 2011 /230 PM MDT MON AUG 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST AND SOUTH CENTRAL SATURDAY...THEN ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Wells | 61 min |
| Aug 22, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 54 min |
| Aug 22, 9:12 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| Aug 22, 9:51 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 22, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 64 min |
| Aug 22, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 56 min |
| Aug 22, 10:35 PM CDT | Areal Flood Advisory | BIS | Kidder, Stutsman | 6 hr |
| Aug 22, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Aug 22, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 25 min |
| Aug 22, 11:23 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 52 min |
| Aug 22, 11:25 PM CDT | Areal Flood Advisory | BIS | LaMoure, Stutsman | 6 hr |
| Aug 22, 11:32 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, Stutsman | 35 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.